Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 46, NWS Miami, FL

December 6, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Dec 6, 2010, 3:58 AM EST for 5 counties in Florida. It took effect at Dec 6, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2010, 3:58 AM EST (08:58 UTC)
In effect from
Dec 6, 2010, 11:00 AM EST
Expired
Dec 6, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS82 KMFL 060858
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
358 AM EST MON DEC 6 2010

FLZ063-066>068-070>075-168-172>174-062300-
/O.UPG.KMFL.FW.A.0035.101206T1700Z-101206T2300Z/
/O.NEW.KMFL.FW.W.0046.101206T1600Z-101206T2300Z/
/O.NEW.KMFL.FW.A.0036.101207T1600Z-101207T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
358 AM EST MON DEC 6 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR LATE
TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AT LEAST 4
HOURS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ069-062300-
/O.NEW.KMFL.FW.W.0046.101206T1600Z-101206T2300Z/
/O.NEW.KMFL.FW.A.0036.101207T1600Z-101207T2300Z/
COASTAL COLLIER-
358 AM EST MON DEC 6 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR LATE
TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR AT LEAST 4
HOURS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
071 
WWUS82 KMFL 062030
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EST MON DEC 6 2010

FLZ069-071200-
/O.CAN.KMFL.FW.W.0046.000000T0000Z-101206T2300Z/
/O.CON.KMFL.FW.A.0036.101207T1600Z-101207T2300Z/
COASTAL COLLIER-
330 PM EST MON DEC 6 2010


...RED FLAG WARNING IS CANCELLED FOR COASTAL SECTIONS OF COLLIER COUNTY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR COASTAL SECTIONS OF COLLIER COUNTY
FOR 4 OR MORE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY...


THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING FOR COASTAL SECTIONS OF COLLIER COUNTY DUE TO NORTHWEST
WINDS KEEPING GULF MOISTURE OVER THIS AREA. RELATIVE HUMIDITY
VALUES ARE NOT EXPECTED TO FALL BELOW 35 PERCENT FOR THE REMAINDER
OF THE AFTERNOON. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON, AND RELATIVE HUMIDITIES WILL LIKELY FALL
BELOW 35 PERCENT FOR AT LEAST 4 HOURS TOMORROW AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ063-066>068-070>075-168-172>174-071200-
/O.CON.KMFL.FW.W.0046.000000T0000Z-101206T2300Z/
/O.CON.KMFL.FW.A.0036.101207T1600Z-101207T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
330 PM EST MON DEC 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR ALL OF SOUTH FLORIDA EXCEPT COASTAL SECTIONS OF
COLLIER COUNTY FOR MULTIPLE HOURS OF RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT AND WINDS OF 15 MPH OR HIGHER... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR ALL OF SOUTH FLORIDA FOR MULTIPLE
HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON AS A DRY AIRMASS IS EXPECTED TO REMAIN
OVER THE AREA FOR THE NEXT COUPLE DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 6, 12:38 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 6, 12:38 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1238 AM EST MON DEC 6 2010

.AVIATION...

VFR ALL TERMINALS THRU THE PD. CAVOK WITH SFC WNDS WNW-NW 8-12 KTS.
BCMG 11-14KTS AFT 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  34  62  35 / -  -  -  -
FORT LAUDERDALE  67  41  63  42 / -  -  -  -
MIAMI            67  42  64  43 / -  -  -  -
NAPLES           61  40  61  40 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND MIAMI
     DADE-INLAND PALM BEACH-MAINLAND MONROE.

     FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-
     FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL
     PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND
     BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-
     MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM
     BEACH.

     FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND PALM
     BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR COASTAL WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JR
Hazardous weather outlook, Dec 5, 7:52 PM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
752 PM EST SUN DEC 5 2010

FLZ063-066>075-168-172>174-060900-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
752 PM EST SUN DEC 5 2010

...FREEZE WATCH INTERIOR AREAS TUESDAY AND WEDNESDAY MORNINGS...
...WIND CHILL WATCH ALL AREAS TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE 30S
NORTH AND WEST OF LAKE OKEECHOBEE TO THE 40S ELSEWHERE ACROSS SOUTH
FLORIDA EXCEPT FOR NEAR 50 NEAR THE COAST IN BROWARD AND MIAMI DADE
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERSISTENT NORTHERLY WINDS WILL KEEP TEMPERATURES WELL BELOW NORMAL
ACROSS SOUTH FLORIDA THROUGH THE PERIOD. HIGH TEMPERATURES ACROSS
SOUTH FLORIDA MONDAY, TUESDAY AND WEDNESDAY WILL ONLY BE IN THE 60S.
L0W TEMPERATURES TUESDAY MORNING WILL BE BELOW FREEZING IN THE
NORTHERN AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA AND THE
NORTHERN INTERIOR AREAS WEDNESDAY MORNING. GRADUAL WARMING OCCURS
THURSDAY AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:16 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more30 hr
Dec 6, 3:39 AM ESTFreeze WarningMFLBroward, Collier, Glades, Hendry, Palm Beach29 hr
Dec 6, 3:58 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach24 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.